Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 41, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Oct 9, 2024, 4:41 AM EDT for Miami-Dade County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2024, 4:41 AM EDT (08:41 UTC)
- Expired
- Oct 9, 2024, 5:00 AM EDT
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 18 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
330
WFUS52 KMFL 090841
TORMFL
FLC086-090900-
/O.NEW.KMFL.TO.W.0041.241009T0841Z-241009T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
441 AM EDT Wed Oct 9 2024
The National Weather Service in Miami has issued a
* Tornado Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 500 AM EDT.
* At 441 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Florida City, or near Homestead General Airport,
moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Homestead, Homestead General Airport, The Redland, and Florida
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2544 8049 2545 8058 2553 8057 2552 8046
TIME...MOT...LOC 0841Z 192DEG 13KT 2545 8054
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
WR1 follow-up statement
140 WWUS52 KMFL 090851 SVSMFL Severe Weather Statement National Weather Service Miami FL 451 AM EDT Wed Oct 9 2024 FLC086-090901- /O.EXP.KMFL.TO.W.0041.000000T0000Z-241009T0900Z/ Miami-Dade FL- 451 AM EDT Wed Oct 9 2024 ...THE TORNADO WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL EXPIRE AT 500 AM EDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. LAT...LON 2544 8049 2545 8058 2553 8057 2552 8046 TIME...MOT...LOC 0851Z 192DEG 13KT 2548 8053 $$ WR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 1:40 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 9, 1:40 AM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
140 AM EDT Wed Oct 9 2024
...New AVIATION...
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 147 PM EDT Tue Oct 8 2024
Now through Midnight:
850mb Mesoanalysis indicates the continued progression of a
convergent band northwards across South Florida indicative of
southwesterly flow to the south of the boundary and northeasterly
flow on the north side of the boundary. A noticeable CAPE gradient
remains across the region as well with the highest instability
located to the south of the region over Florida Bay and along the
immediate east coast of South Florida. Cannot rule out a few pockets
of heavy rainfall this afternoon as PWATs remain near the daily
max with the greatest potential across areas with sufficient
CAPE. A lull in the rainfall is expected in the evening and early
overnight hours as the convergent boundary gradually lifts to the
north of the region. Rain and ample cloud cover will keep highs in
the low to middle 80s.
Wednesday - Hurricane Milton Hazards:
Storm Surge: There is an increasing risk of dangerous storm surge
for portions of the Southwest Florida coast. Storm surge warnings
are in effect for coastal Collier and Mainland Monroe County. The
surge will range from 4 to 7 feet over coastal Collier County and 3
to 5 feet over Mainland Monroe County. The peak of the storm surge
will most likely be Wednesday afternoon through Thursday morning.
Winds: Winds will increase across South Florida on Wednesday and
these winds will peak on Wednesday night into Thursday as Hurricane
Milton makes its closest pass the region. The highest probabilities
of tropical storm force winds will be along the Gulf Coast of
Southwest Florida. Tropical storm force winds will also be possible
across the rest of South Florida especially in gusts.
Flooding: Milton's outer rainbands will begin to reach Southwest
Florida early Wednesday morning and will begin to spiral across
the area through early Thursday. Heavy downpours will be likely
within rainbands with additional rainfall totals of 1-3" with
localized totals up to 4" possible through Thursday.
Tornadoes: As Milton progresses eastward towards South Florida,
the first outer bands will reach the Southwest Florida coast
beginning early on Wednesday. A few isolated tornadoes will be
possible within these rainbands as they spiral across the area
from west to east through early Thursday morning.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 147 PM EDT Tue Oct 8 2024
Impacts listed above for Milton will continue to impact the region
and gradually abate during the day on Thursday.
Lingering, albeit much lower rain chances are expected through
the remainder of the period, with highs in the mid to upper 80s.
This forecaster certainly holds high hopes for a stretch of dry
days after this prolonged period of wet weather in South Florida.
&&
.AVIATION...
(06Z TAFS)
Issued at 137 AM EDT Wed Oct 9 2024
Generally VFR expected overnight, although there will be isolated
showers and storms near KAPF. Winds will remain on the lighter
side until later on this morning when winds begin to pick up with
the arrival of Milton's circulation. Rounds of SHRA/TSRA from
outer bands associated with Milton will push through the area
during the period, particularly for KAPF. For now, have put in
VCTS for APF and VCSH for the east coast, but this could be
upgraded to TSRA in later updates as timing confidence increases.
&&
.MARINE...
Issued at 147 PM EDT Tue Oct 8 2024
Tropical storm conditions will become possible across our Gulf
waters on Wednesday and our Atlantic waters Wednesday night into
Thursday. While seas will subside through Thursday night along the
Gulf, seas will build quite significantly across the east coast as
swell on the back side of Milton opposes the Gulf Stream. Expect
these seas to peak on Friday and mostly subside by the end of the
weekend.
&&
.BEACHES...
Issued at 147 PM EDT Tue Oct 8 2024
With the slowing of Milton, the high risk for rip currents along
the east and west coasts will likely hold off until Wednesday.
While the risk will subside for the Gulf on Thursday night, it
will persist through the weekend along the east coast due to the
aforementioned swell.
Additionally, there is a potential for dangerous and damaging surf
conditions late this week into the weekend. This is most likely
across the Palm Beaches, but could spread to Broward county
beaches as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 89 79 87 74 / 90 70 40 20
West Kendall 89 79 88 74 / 80 70 40 20
Opa-Locka 89 80 89 75 / 90 70 40 20
Homestead 89 80 87 74 / 80 70 30 20
Fort Lauderdale 89 79 87 74 / 90 80 40 30
N Ft Lauderdale 89 79 88 74 / 90 80 40 30
Pembroke Pines 91 81 89 75 / 90 80 40 30
West Palm Beach 89 78 88 74 / 90 80 40 40
Boca Raton 89 78 89 74 / 90 80 40 30
Naples 87 79 85 73 / 100 70 40 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for FLZ063-066-069-070.
Tropical Storm Warning for FLZ063-066>075-168-172>174.
Flood Watch through Thursday morning for FLZ063-066>075-168-
172>174.
Storm Surge Warning for FLZ069-075.
AM...Hurricane Watch for AMZ610.
Tropical Storm Warning for AMZ610-630-650-651-670-671.
GM...Hurricane Watch for GMZ656-676.
Tropical Storm Warning for GMZ656-657-676.
&&
SHORT TERM...Hadi
LONG TERM....Hadi
AVIATION...CulverHazardous weather outlook, Oct 9, 4:01 AM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 401 AM EDT Wed Oct 9 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100815- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 401 AM EDT Wed Oct 9 2024 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Flooding: Refer to flood watch for information on potential heavy rainfall and flooding this week. Rip Currents: There is a high risk for rip currents for all area beaches today. Winds: Tropical Storm force winds are likely for portions of the region today, mainly along the Gulf coast. High Surf: As Hurricane Milton approaches, waves will approach 6 to 10 feet in the surf zone today along the Collier county coast. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions associated with Hurricane Milton will continue to impact portions of South Florida through Thursday. Refer to the latest watches and warnings and hurricane local statements for more information. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:22 PM EDT | Special Marine Warning | MFL | 23 min | |
| Oct 8, 10:50 PM EDT | Special Marine Warning | MFL | 40 min | |
| Oct 9, 12:57 AM EDT | Special Marine Warning | MFL | 33 min | |
| Oct 9, 1:31 AM EDT | Special Marine Warning | MFL | 59 min | |
| Oct 9, 1:39 AM EDT | Special Marine Warning | MFL | 66 min | |
| Oct 9, 2:08 AM EDT | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 6 days |
| Oct 9, 2:08 AM EDT | High Surf Advisory | MFL | Collier | 48 hr |
| Oct 9, 2:13 AM EDT | Special Marine Warning | MFL | 47 min | |
| Oct 9, 2:56 AM EDT | Special Marine Warning | MFL | 49 min | |
| Oct 9, 3:14 AM EDT | Tornado Warning | MFL | Collier | 31 min |
| Oct 9, 3:37 AM EDT | Tornado Warning | MFL | Miami-Dade | 23 min |
| Oct 9, 3:38 AM EDT | Tornado Warning | MFL | Miami-Dade | 19 min |
| Oct 9, 5:50 AM EDT | Special Marine Warning | MFL | 25 min | |
| Oct 9, 6:14 AM EDT | Special Marine Warning | MFL | 31 min | |
| Oct 9, 6:45 AM EDT | Special Marine Warning | MFL | 45 min | |
| Oct 9, 7:12 AM EDT | Tornado Warning | MFL | Collier, Hendry | 33 min |
| Oct 9, 7:32 AM EDT | Special Marine Warning | MFL | 58 min | |
| Oct 9, 7:47 AM EDT | Tornado Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 14 min |
| Oct 9, 8:15 AM EDT | Tornado Warning | MFL | Broward, Collier, Miami-Dade | 30 min |
| Oct 9, 8:24 AM EDT | Special Marine Warning | MFL | 66 min | |
| Oct 9, 8:41 AM EDT | Tornado Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 17 min |
| Oct 9, 9:10 AM EDT | Tornado Warning | MFL | Broward, Collier, Miami-Dade | 35 min |
| Oct 9, 9:22 AM EDT | Special Marine Warning | MFL | 68 min | |
| Oct 9, 9:42 AM EDT | Tornado Warning | MFL | Broward, Collier, Hendry, Palm Beach | 18 min |
| Oct 9, 9:52 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 23 min |
| Oct 9, 9:57 AM EDT | Tornado Warning | MFL | Broward, Collier, Hendry, Palm Beach | 33 min |
| Oct 9, 10:13 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 32 min |
| Oct 9, 10:26 AM EDT | Tornado Warning | MFL | Collier, Hendry | 34 min |
| Oct 9, 10:26 AM EDT | Tornado Warning | MFL | Glades, Hendry, Palm Beach | 34 min |
| Oct 9, 10:32 AM EDT | Special Marine Warning | MFL | 58 min | |
| Oct 9, 10:52 AM EDT | Tornado Warning | MFL | Palm Beach | 23 min |
| Oct 9, 10:55 AM EDT | Tornado Warning | MFL | Glades, Hendry | 35 min |
| Oct 9, 10:56 AM EDT | Special Marine Warning | MFL | 49 min | |
| Oct 9, 10:58 AM EDT | Tornado Warning | MFL | Collier, Hendry | 17 min |
| Oct 9, 11:06 AM EDT | Tornado Warning | MFL | Collier, Hendry | 24 min |
| Oct 9, 11:15 AM EDT | Tornado Warning | MFL | Palm Beach | 30 min |
| Oct 9, 11:27 AM EDT | Tornado Warning | MFL | Glades, Hendry | 33 min |
| Oct 9, 11:29 AM EDT | Tornado Warning | MFL | Glades | 31 min |
| Oct 9, 11:30 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Oct 9, 11:40 AM EDT | Tornado Warning | MFL | Collier | 19 min |
| Oct 9, 11:42 AM EDT | Tornado Warning | MFL | Palm Beach | 31 min |
| Oct 9, 11:45 AM EDT | Special Marine Warning | MFL | 90 min | |
| Oct 9, 11:52 AM EDT | Special Marine Warning | MFL | 98 min | |
| Oct 9, 11:56 AM EDT | Tornado Warning | MFL | Glades | 34 min |
| Oct 9, 11:57 AM EDT | Tornado Warning | MFL | Glades, Hendry | 33 min |
| Oct 9, 12:36 PM EDT | Areal Flood Advisory | MFL | Collier | 98 min |
| Oct 9, 12:49 PM EDT | Tornado Warning | MFL | Collier | 26 min |
| Oct 9, 1:06 PM EDT | Areal Flood Advisory | MFL | Collier | 87 min |
| Oct 9, 1:19 PM EDT | Tornado Warning | MFL | Collier, Hendry | 26 min |
| Oct 9, 1:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Oct 9, 1:29 PM EDT | Tornado Warning | MFL | Palm Beach | 16 min |
| Oct 9, 1:36 PM EDT | Tornado Warning | MFL | Glades | 24 min |
| Oct 9, 1:44 PM EDT | Tornado Warning | MFL | Collier, Hendry | 31 min |
| Oct 9, 1:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| Oct 9, 1:51 PM EDT | Tornado Warning | MFL | Glades, Hendry | 24 min |
| Oct 9, 2:07 PM EDT | Tornado Warning | MFL | Collier, Monroe | 23 min |
| Oct 9, 2:13 PM EDT | Tornado Warning | MFL | Glades, Hendry | 32 min |
| Oct 9, 2:21 PM EDT | Tornado Warning | MFL | Hendry, Palm Beach | 24 min |
| Oct 9, 2:23 PM EDT | Tornado Warning | MFL | Collier, Monroe | 10 min |
| Oct 9, 2:24 PM EDT | Tornado Warning | MFL | Glades | 10 min |
| Oct 9, 2:26 PM EDT | Tornado Warning | MFL | Broward, Collier | 24 min |
| Oct 9, 2:30 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 9, 2:33 PM EDT | Tornado Warning | MFL | Collier, Monroe | 23 min |
| Oct 9, 2:37 PM EDT | Tornado Warning | MFL | Palm Beach | 38 min |
| Oct 9, 2:45 PM EDT | Tornado Warning | MFL | Glades | 15 min |
| Oct 9, 2:48 PM EDT | Tornado Warning | MFL | Broward, Collier, Hendry, Palm Beach | 27 min |
| Oct 9, 2:51 PM EDT | Tornado Warning | MFL | Hendry, Palm Beach | 13 min |
| Oct 9, 2:54 PM EDT | Areal Flood Advisory | MFL | Hendry, Palm Beach | 2 hr |
| Oct 9, 3:03 PM EDT | Tornado Warning | MFL | Broward, Collier | 27 min |
| Oct 9, 3:16 PM EDT | Tornado Warning | MFL | Palm Beach | 29 min |
| Oct 9, 3:23 PM EDT | Tornado Warning | MFL | Broward, Collier | 11 min |
| Oct 9, 3:25 PM EDT | Tornado Warning | MFL | Palm Beach | 20 min |
| Oct 9, 3:39 PM EDT | Tornado Warning | MFL | Palm Beach | 21 min |
| Oct 9, 3:47 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 28 min |
| Oct 9, 4:02 PM EDT | Areal Flood Advisory | MFL | Collier | 105 min |
| Oct 9, 4:14 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 16 min |
| Oct 9, 4:18 PM EDT | Tornado Warning | MFL | Palm Beach | 27 min |
| Oct 9, 4:28 PM EDT | Tornado Warning | MFL | Palm Beach | 32 min |
| Oct 9, 4:40 PM EDT | Tornado Warning | MFL | Palm Beach | 20 min |
| Oct 9, 4:48 PM EDT | Tornado Warning | MFL | Palm Beach | 27 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.